MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035442040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that during the procedure, the subject coil was unable to go out of the sheath even after several attempts to push it out.When the physician tried to push it forcefully, it detached prematurely inside the microcatheter.The physician removed and replaced the device and completed the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The device was received and the reported lot number was confirmed from the packaging label.On visual/microscopic inspection: the coil delivery wire was seen to be kinked/bent.The main coil was seen to be detached/separated.There was a non stryker sheath returned with the device.Functional inspection was unable to be performed on sheath as non stryker sheath was returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the coil was inspected prior to use and no issues were noted, the device was prepared as per the dfu, continuous flush was maintained for the duration of the procedure, the tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter (with a slight buckling or reactive force indicating proper positioning), the rotating hemostatic valve (rhv) was opened enough to allow passage of the device through without damage, and the same microcatheter (sl-10) was used to finish the procedure.During analysis, the coil delivery wire was found to be kinked/bent and the main coil was found to have been detached/separated from the delivery wire.The main coil was not returned.A functional test for introducer sheath friction was unable to be performed as a non-stryker sheath was returned with the device.While the defect could not be confirmed during analysis, the kinked delivery wire would have caused friction in the introducer sheath.It was noted in the event description that the coil detached when it was pushed forcefully against the reported sheath friction.Examination of the delivery wire showed evidence of mechanical detachment at the main coil junction.Based on analysis, an assignable cause of handling damage will be assigned to the as reported (ar) / as analyzed (aa) 'main coil prematurely detached/separated during use', the ar 'coil introducer sheath friction', and the aa 'coil delivery wire kinked/bent' since these issues were associated with handling of the device during the clinical procedure.
 
Event or Problem Description

Brand Name
TARGET 360 NANO 2MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11704560
Report Number3008881809-2021-00172
Device Sequence Number11844900
Product Code HCG
UDI-Device Identifier07613252600299
UDI-Public07613252600299
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2023
Device Model NumberM0035442040
Device Catalogue NumberM0035442040
Device Lot Number22508971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date07/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICRO CATHETER (STRYKER)